Drought, Antelope
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Antelope forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Drought conditions improved little across eastern Nebraska during March. Precipitation during the month was generally around one half inch to one inch, although a swath of totals around 2 inches prevailed near the I80 corridor from Lincoln through Omaha.
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Drought conditions improved little across eastern Nebraska during March. Precipitation during the month was generally around one half inch to one inch, although a swath of totals around 2 inches prevailed near the I80 corridor from Lincoln through Omaha. Normals for March are around 1.75 to 2.0 inches. Thus, Exceptional Drought conditions continued in northeast Nebraska near and north of a line from Columbus to Tekamah with the Drought intensity remaining in the Extreme category southeast of there from around Lincoln and Beatrice northeast through Omaha and Blair. Conditions were slightly better southeast of Lincoln and Omaha, but they were still in the Severe category. The drought persisted into April.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Feb 28, 11:25 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1125 PM CST THU FEB 28 2013 .AVIATION... 06Z TAFS FOR KOMA...KLNK...KOFK. SURFACE OBSERVATIONS AS OF LATE EVENING SHOWED MVFR CEILINGS STILL IN PLACE OVER THE AREA. SATELLITE IMAGES SHOW THAT THESE CLOUDS EXTENDED UP INTO EASTERN AND CENTRAL SOUTH DAKOTA AS WELL AS WEST INTO CENTRAL NEBRASKA. EXPECT THESE CONDITIONS TO CONTINUE INTO AT LEAST FRIDAY AFTERNOON. CEILINGS MAY TEMPORARILY DROP TO UNDER 1000 FEET AROUND AND AFTER SUNRISE FRIDAY WITH VSBYS DROPPING TO AROUND 4 OR 5 MILES. MILLER && .PREV DISCUSSION... /ISSUED 214 PM CST THU FEB 28 2013/ SHORT TERM...TONIGHT THROUGH SUNDAY. SINCE SHORT TERM WILL REMAIN DRY AT THIS TIME...FORECAST FOCUS IS GENERALLY ON TEMPERATURES. MORNING/EARLY AFTERNOON WATER VAPOR IMAGERY/12Z UA ANLYS SHOWED UPPER TROUGH FROM NCNTRL NEBR INTO ERN ND. STRONG JET WAS DIVING DOWN WEST SIDE OF TROUGH WITH SPEEDS IN EXCESS OF 100KTS AT H3. THIS JET WILL AID$$ NIETFELD AVIATION... IN TROUGH SHEARING/MERGING WITH LARGER SCALE WEAKNESS/TROUGH AS WEST COAST UPPER RIDGE BUILDS. THUS A COUPLE OF BELOW NORMAL DAYS AT LEAST IN STORE FOR FORECAST AREA AS NRLY FLOW PERSISTS INTO THE WEEKEND. LOW LEVEL MOISTURE WILL ALSO LINGER INTO FRIDAY...ALTHOUGH SOME BREAKS WERE NOTED MOVG TOWARD SCNTRL SD AND MODELS WERE NOT HANDLING LOW LEVEL MOISTURE TOO WELL. THUS CONFIDENCE IN SKIES REMAINING MOSTLY CLOUDY INTO MIDDAY FRIDAY NOT THE HIGHEST...ESPECIALLY NRN ZONES. TEMPERATURE PROFILE ONLY BRIEFLY DIPS INTO DENDRITIC ZONE IN MOIST LAYER AS SHEARING TROUGH PASSES THRU AREA...SO IT APPEARS ANY FLURRY WOULD BE BRIEF AND GENERALLY A NON-ISSUE THUS THEY WERE LEFT OUT OF FORECAST. LOWS TONIGHT WERE BASED ON SKIES GENERALLY REMAINING CLOUDY AND THUS WERE KEPT ON THE WARMER SIDE OF GUIDANCE. SKIES WERE DECREASED ACROSS THE AREA FROM N TO S ON FRIDAY BUT WITH QUITE COOL TEMPERATURES AT H85 SPREADING OVER AREA TONIGHT...AND ONLY MODEST LATE DAY RECOVER ON FRIDAY...KEPT DIURNAL RANGE RELATIVELY SMALL EVEN WITH INCREASING AMOUNTS OF AFTN SUNSHINE EXPECTED. THIS CONTINUED CLEARING INTO FRIDAY EVENING ALONG WITH DECREASING WINDS MAKE GUIDANCE TEMPERATURES APPEAR REASONABLE...ESPECIALLY SINCE MOST AREAS STILL HAVE PERSISTENT SNOW COVER. WITH WARM ADVECTION ALOFT THEN BEGINNING IN EARNEST LATE FRI NIGHT THROUGH SATURDAY WOULD SUSPECT MAX TEMPERATURES SHOULD BE WARMER SATURDAY COMPARED TO FRIDAY. HOW QUICKLY AND WIDESPREAD WARM ADVECTION CLOUDS BECOME ON SATURDAY COULD CAUSE FUTURE ADJUSTMENTS IN MAX TEMPS. THESE LINGERING CLOUDS AND CONTINUED WARM ADVECTION SHOULD KEEP READINGS UP THEN SATURDAY NIGHT WITH EVEN WARMER MAX TEMPS LIKELY ON SUNDAY. AGAIN 18Z TAFS FOR KOFK...KLNK AND KOMA. LATEST SFC OBS SHOWING EXTENSIVE SHIELD OF MVFR CIGS OVER THE REGION. ALL INDICATIONS ARE THAT CONDITIONS WILL REMAIN THE SAME AT ALL TERMINALS WITH MVFR CIGS PREVAILING THRU THE FCST PD. MEANWHILE...RELATIVELY TIGHT PRESS GRAD OVER THE CNTRL PLAINS WILL RESULT IN NW WINDS GUSTS GENERALLY 15-20KT THIS AFTN. EXPECT WINDS TO DIMINISH THOUGH TWD LATE AFTN WHEN GRADIENT RELAXES. HOW QUICKLY CLOUDS THICKEN DURING THE DAY AHEAD OF APPROACHING TROUGH WILL LIKELY LEND TO LATER ADJUSTMENTS. APPEARS GFS MAY BE TOO QUICK/AGGRESSIVE IN DEVELOPING WARM ADVECTION PRECIPITATION SUNDAY GIVEN WINDS IN H85-H7 LAYER ONLY INCREASE INTO 20-30 KT RANGE AND THEN AFTER 18Z. THUS FORECAST WAS KEPT DRY THROUGH 00Z MONDAY. CHERMOK LONG TERM...SUNDAY NIGHT THROUGH THURSDAY PERIOD BEGINS SUNDAY NIGHT WITH UPPER RIDGE GIVING WAY TO FAST MOVING CLOSED UPPER LOW MOVING SOUTHEAST OUT OF MONTANA. GFS IS WETTER WITH THIS SYSTEM THAN THE OTHER MODELS...AND APPEARS OVERDONE. HOWEVER WE COULD SEE LIGHT PRECIPITATION MOVE INTO THE NORTHERN HALF OF THE FORECAST AREA OVERNIGHT AND INTO MONDAY MORNING. DURING THE DAY ON MONDAY THE UPPER LOW IS PROGGED TO BE SOMEWHERE IN THE NEBRASKA-SOUTH DAKOTA AREA WITH ENOUGH MOISTURE TO WARRANT AT LEAST CHANCE POPS OVER ALL OF THE FORECAST AREA MONDAY. PRECIPITATION TYPE ON MONDAY COULD BE TRICKY GIVEN THE DISAGREEMENT IN THE MODEL TEMPERATURE PROFILE. FOR NOW WORDED AS RAIN OR SNOW...BUT SOUTHERN AREAS SHOULD BE WARM ENOUGH FOR ALL RAIN ESPECIALLY MONDAY AFTERNOON. THE FORCING AND MOISTURE REMAINS IN PLACE INTO MONDAY NIGHT SO CONTINUED THE CHANCE POPS THEN...WITH ALL SNOW EXPECTED BY MONDAY NIGHT. THIS SYSTEM CURRENTLY LOOKS STRONG AND WET ENOUGH FOR SIGNIFICANT ACCUMULATING SNOW BY TUESDAY MORNING...BUT MODERATE UNCERTAINTY EXISTS WITH WIDELY VARYING MODEL SOLUTIONS. UPPER LOW MOVES OUT BY TUESDAY NIGHT AT THE LATEST...WITH HIGH AMPLITUDE UPPER RIDGE MOVING INTO PLAINS WEDNESDAY. WEDNESDAY AND THURSDAY SHOULD BE A FAIRLY NICE DAYS WITH A WARMING TREND. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 408 PM CST THU FEB 28 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 408 PM CST THU FEB 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA. .DAY ONE...TONIGHT AND FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY A DISTURBANCE DROPPING SOUTHEAST FROM THE NORTHERN ROCKIES THROUGH THE CENTRAL PLAINS COULD SPREAD ACCUMULATING SNOW ACROSS PARTS OF THE OUTLOOK AREA FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY. CHERMOK
The national radar mosaic for the moment the first event began.
30 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432303, 432304, 432305, 432306, 432307, 432308, 432309, 432310, 432311, 432312, 432313, 432314, 432315, 432316, 432317, 432318, 432319, 432320, 432321, 432322, 432323, 432324, 432325, 432326, 432327, 432328, 432329, 432330, 432331, 432332.